MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002025X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2mm x 250mm 150cm saber percutaneous transluminal angioplasty (pta) dilatation catheter was used to pre-dilate and the balloon was not able to be inflated.There was a little resistance found when removing the device from the patient, but it was removed intact (in one piece) and replaced with another balloon and was used with no problem.There were no reports of patient injury.The device was used to treat a lower extremity occlusion.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There was no difficulty removing the protective balloon cover or any of the sterile packaging components.The target site was 90% stenosed.The access site was normal.The device did not maintain negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion and did not kink at any time during the procedure.There were no reports of patient injury.The balloon did not leak from any segment.The user was trained in the use of the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 2mm x 250mm 150cm saber percutaneous transluminal angioplasty (pta) dilatation catheter was used to pre dilate and the balloon was not able to be inflated.There was a little resistance found when removing the device from the patient, but it was removed intact (in one piece) and replaced with another balloon and was used with no problem.There were no reports of patient injury.The device was used to treat a lower extremity occlusion.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There was no difficulty removing the protective balloon cover or any of the sterile packaging components.The target site was 90% stenosed.The access site was normal.The device did not maintain negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion and did not kink at any time during the procedure.There were no reports of patient injury.The balloon did not leak from any segment.The user was trained in the use of the device.The device will be returned for evaluation.A non-sterile ¿saber 2mm25cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to be evaluated.A thorough inspection was performed on the unit focusing on the luer hub as a cracked condition was observed.The balloon was received deflated with the manufacturing pleating.No other outstanding details were noticed.Functional testing was performed, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.However, a leaking condition was observed on the luer hub.The leaking impeded the balloon inflation due to the inability to maintain the pressure needed to inflate the balloon.All the pressure applied to inflate the balloon is lost through the leakage.Insertion/withdrawal testing was then performed, the balloon was inserted and withdrawn into the cannula of a lab sample 5 fr csi via the cap.No anomalies resistance or friction was felt during the insertion/withdrawal test.The luer hub was inspected with a vision system confirming the cracked condition.The cracked area on hub presented evidence of fatigue striation.Fatigue striations found on the hub material are commonly associated with damages caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yielded strength prior to the cracked.The reported ¿pta/ptca system withdrawal difficulty¿ was not observed during insertion/withdrawal testing of the device.The balloon was inserted and withdrawn into the cannula of a lab sample 5 fr csi via the cap and no anomalies resistance or friction was noted.The reported ¿the reported ¿balloon inflation difficulty unable to inflate¿ was verified during analysis of the returned device due to a leakage observed coming from the luer hub which impeded a proper inflation.However, the exact cause cannot be conclusively determined.There were no anomalies noted to the balloon during functional testing; subsequently, a crack in the luer hub was observed.These findings likely contributed to the impression by the customer that there was a potential flaw on the balloon; however, this was not the case.Microscopic analysis revealed fatigue striations on the hub of the unit.The hub material was likely induced to tensile forces that exceeded the hub material yield strength.It is likely the handling of the product and procedural factors contributed to the event reported.Overtightening is the likely culprit and has been known to cause cracks in luer hubs.According to the information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Preparation: attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ the information available, nor the product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
MDR Report Key21957559
Report Number3007635982-2025-00102
Device Sequence Number9274155
Product Code LIT
UDI-Device Identifier20705032069226
UDI-Public(01)20705032069226(17)270630(10)82315927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48002025X
Device Lot Number82315927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/04/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT C18 GUIDEWIRE.; COOK CROSSING SHEATH.; CORDIS SABER BALLOON.
Patient Age77 YR
Patient SexMale
Patient Weight59 KG